Alert archive / West Virginia / Flash Flood Warnings in 2002
Flash Flood Warning 84, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 29, 2002, 4:59 PM EDT for Tucker County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2002, 4:59 PM EDT (20:59 UTC)
- Expired
- May 29, 2002, 7:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 292101 FFWPBZ WVC093-292300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 459 PM EDT WED MAY 29 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 700 PM EDT * AT 459 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM WITH TORRENTIAL RAIN OVER THE NORTHEAST CORNER OF THE COUNTY NEAR GATZMER. DOPPLER WEATHER RADAR INDICATED 1.5 TO 2.0 INCHES HAS FALLEN IN THE PAST HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE...DAVIS AND THOMAS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:10 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 29, 2:10 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 210 PM EDT WED MAY 29 2002 WARM AND HUMID AIR MASS WILL PERSIST ACROSS THE FORECAST AREA THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE LATE AFTERNOON INTO ABOUT MIDNIGHT TODAY AND AGAIN THURSDAY. COLD FROPA ON FRIDAY WILL BRING MORE NUMEROUS SHOWERS AND A BETTER CHANCE OF SEVERE WEATHER. SLOW MOVING STORMS TONIGHT AND THURSDAY COULD PRODUCE BRIEF HEAVY DOWNPOURS. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RSD
In the hours before
Special weather statement, May 29, 3:59 PM EDT, 1 hour before
MDZ001-WVZ023-041-292200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 359 PM EDT WED MAY 29 2002 ...THUNDERSTORMS ARE DEVELOPING OVER THE AREA... THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING HAVE DEVELOPED OVER OUR AREA. THESE STORMS ARE MOVING SLOWLY TO THE NORTH AT AROUND 10 MPH. AN INCH OF RAIN IN LESS THAN AN HOUR CAN OCCUR WITH THESE STORMS. GUSTY WINDS TO 35 MPH AND HAIL IS ALSO POSSIBLE. MOTORISTS SHOULD EXERCISE CAUTION DUE TO REDUCED VISIBILITIES AND PONDING OF WATER.
Special weather statement, May 29, 4:20 PM EDT, 39 minutes before
PAZ030-292200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 420 PM EDT WED MAY 29 2002 ...THUNDERSTORMS ALONG THE RIDGETOP... THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE NEARLY STATIONARY ON THE RIDGE TOPS IN THE VICINITY OF CHAMPION...KREGAR ...JONES MILL AND LAUREL SUMMIT PARK. AN INCH OF RAIN IN LESS THAN AN HOUR CAN OCCUR WITH THESE STORMS. GUSTY WINDS TO 40 MPH AND HAIL IS ALSO POSSIBLE. MOTORISTS SHOULD EXERCISE CAUTION DUE TO REDUCED VISIBILITIES AND PONDING OF WATER...ESPECIALLY ALONG ROUTES 30 AND 381.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:55 PM EDT | Flash Flood Warning | PBZ | Tucker | 2 hr |
Nearby
Flash Flood Warnings in West Virginia, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.